Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

May 27, 2021Weakley County, Tennessee

NWS Memphis, TN issued this special weather statement at May 27, 2021, 8:39 PM CDT for Weakley County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 8:39 PM CDT (01:39 UTC)
Expired
May 27, 2021, 9:30 PM CDT
In force
51 min
Issued by
NWS Memphis, TN

County Weakley County, TN

The radar

The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

308 
WWUS84 KMEG 280139
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
839 PM CDT Thu May 27 2021
 
TNZ003-004-020-021-280230-
Carroll TN-Weakley TN-Henry TN-Gibson TN-
839 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...

Northwestern Carroll County in western Tennessee...
Weakley County in western Tennessee...
Western Henry County in western Tennessee...
Northeastern Gibson County in western Tennessee...

At 839 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Palmersville to near Bradford. Movement was east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Carroll...Weakley...western Henry and
northeastern Gibson Counties should monitor this storm closely.

LAT...LON 3598 8852 3600 8897 3650 8876 3650 8821
TIME...MOT...LOC 0139Z 275DEG 21KT 3648 8860 3602 8887 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 7:02 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 27, 7:02 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
702 PM CDT Thu May 27 2021

.UPDATE...

See the 00Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 249 PM CDT Thu May 27 2021/

DISCUSSION...

Convection continues to develop across Missouri ahead of a cold
front that stretches across Northern Missouri into Eastern Kansas.
The convection is firing up along an old outflow boundary. Some
additional showers and thunderstorms have developed out ahead of
the line. Expect this trend to continue with isolated/scattered
development occurring across Northeast Arkansas and the Missouri
Bootheel over the next couple of hours. Expect the main line of
convection that is developing across Southern Missouri along the
old outflow boundary to push into Northeast Arkansas by 6-7 PM
CDT. The line is moving into an area of 3000-4000 J/KG of CAPE
that is located over Eastern and Central Arkansas. As a result,
expect the line to begin intensifying over the next couple of
hours. Damaging winds will be the main threat from the storms.

The line will continue to push through the Mid-South over the
course of the rest of the evening into the overnight hours. The
line will likely weaken by the overnight hours. The remnants will
work the atmosphere over for Friday as the cold front moves into
the region except for portions of Northeast Mississippi.
Redevelopment may begin around noon time across areas along and
southeast of a Iuka to Tupelo to Calhoun City line. Some of these
storms may become severe, but the risk will only last a couple of
hours as convection will quickly push to the southeast. Otherwise,
a few lingering showers may occur behind the front. Temperatures
will be cooler behind the front with highs in the mid to upper
70s.

High pressure will begin to settle over the Ohio Valley by Friday
Night and will remain in place throughout the holiday weekend.
Expect beautiful conditions with cool temperatures and low
humidity. Temperatures may begin warming by late in the weekend
into Memorial Day as upper ridging begins to occur over the area.
Expect highs to range from the mid 60s to the mid 70s Saturday and
Sunday. Lows will be in the mid 40s to mid 50s.

An upper level low will begin to move into the Central and
Southern Plains by the middle of next week. Disturbances will
rotate around the upper low setting off showers and thunderstorms.
Models continue to disagree on timing, but Wednesday afternoon
through Thursday will likely be the best chances for rain.

KRM

&&

.AVIATION...
/00Z TAFs/

First line of storms is currently affecting JBR and slowly moving
east northeast. This line is expected to build back to the
southwest and push into MEM and MKL around 28/06Z. Kept a VCTS at
MEM in the short term to account for activity nearby. Went with
tempo groups to account and time the wind shift at MEM around the
push. Wind gusts may approach 35 kts with the line of storms.

Trailing SHRAs can be expected through early morning,
before tapering off by late morning. Expect VFR conds to fall to
MVFR/IFR with the heaviest SHRAs overnight, with MVFR/IFR CIGs
hanging around through tomorrow morning. Winds will shift to the
northwest tomorrow afternoon behind a cold front. Expect a few
gusts to 20 kts and VFR conds through the end of the period.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 27, 12:10 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1210 PM CDT Thu May 27 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281915-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1210 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms are possible this evening into the
overnight hours as a cold front moves across the region. Damaging
winds will be the main threat from the storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe storms may redevelop along the cold front across Northeast
Mississippi Friday afternoon. Damaging winds will be the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Local storm report, May 27, 7:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     NON-TSTM WND DMG TRUMANN                 35.67N  90.52W
05/27/2021                   POINSETT           AR   LAW ENFORCEMENT

            ONE HOUSE ON HIGHWAY 463 SOUTH OF TRUMANN HAS A TREE ON
            IT. ANOTHER HOUSE OF HIGHWAY 214 JUST EAST OF MCCORMICK
            ALSO HAS A TREE ON IT.

&&

ARS
Local storm report, May 27, 7:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     TRUMANN                 35.67N  90.52W
05/27/2021                   POINSETT           AR   LAW ENFORCEMENT

            ONE HOUSE ON HIGHWAY 463 SOUTH OF TRUMANN HAS A TREE ON
            IT. ANOTHER HOUSE OF HIGHWAY 214 JUST EAST OF MCCORMICK
            ALSO HAS A TREE ON IT. WIND SPEEDS WERE ESTIMATED TO BE
            AROUND 50 MPH.

&&

CORRECTED EVENT...REMARKS

ARS
Special weather statement, May 27, 7:59 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
759 PM CDT Thu May 27 2021

ARZ028-TNZ048-049-280145-
Mississippi AR-Tipton TN-Lauderdale TN-
759 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...

Southwestern Mississippi County in eastern Arkansas...
Central Tipton County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...

At 759 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Joiner, or 7 miles southwest of Wilson, moving east
at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Mississippi...central Tipton and southwestern
Lauderdale Counties should monitor this storm closely.

LAT...LON 3581 8977 3539 8966 3539 8970 3541 8971
      3540 8971 3541 8973 3540 8973 3540 8978
      3538 8978 3540 9004 3538 9008 3541 9012
      3554 9019
TIME...MOT...LOC 0059Z 259DEG 21KT 3547 9010

MJ
Local storm report, May 27, 8:02 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     TRUMANN                 35.67N  90.52W
05/27/2021                   POINSETT           AR   LAW ENFORCEMENT

            ONE HOUSE ON HIGHWAY 463 SOUTH OF TRUMANN HAS A TREE ON
            IT. ANOTHER HOUSE OF HIGHWAY 214 JUST EAST OF MCCORMICK
            ALSO HAS A TREE ON IT. WIND SPEEDS WERE ESTIMATED TO BE
            AROUND 50 MPH.

&&

CORRECTED EVENT TIME

ARS
Special weather statement, May 27, 8:25 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
825 PM CDT Thu May 27 2021

ARZ028-TNZ048-280200-
Mississippi AR-Lauderdale TN-
825 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...

Central Mississippi County in eastern Arkansas...
West central Lauderdale County in western Tennessee...

At 824 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Dyess, or near
Keiser, moving northeast at 45 mph.

People in central Mississippi and west central Lauderdale Counties
should monitor this storm closely.

LAT...LON 3576 8975 3554 9019 3570 9029 3600 8986
TIME...MOT...LOC 0124Z 244DEG 39KT 3562 9018

MJ
Special weather statement, May 27, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
839 PM CDT Thu May 27 2021

TNZ003-004-020-021-280230-
Carroll TN-Weakley TN-Henry TN-Gibson TN-
839 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...

Northwestern Carroll County in western Tennessee...
Weakley County in western Tennessee...
Western Henry County in western Tennessee...
Northeastern Gibson County in western Tennessee...

At 839 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Palmersville to near Bradford. Movement was east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Carroll...Weakley...western Henry and
northeastern Gibson Counties should monitor this storm closely.

LAT...LON 3598 8852 3600 8897 3650 8876 3650 8821
TIME...MOT...LOC 0139Z 275DEG 21KT 3648 8860 3602 8887

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:45 PM CDTSpecial Weather StatementMEGDeSoto30 min
May 28, 1:28 AM CDTSpecial Weather StatementMEGTunica32 min
May 28, 2:28 AM CDTSpecial Weather StatementMEGTunica47 min
May 27, 7:55 PM CDTSpecial Weather StatementMEGGibson, Weakley50 min
May 27, 7:59 PM CDTSpecial Weather StatementMEGTipton46 min
May 27, 8:50 PM CDTSpecial Weather StatementMEGTipton25 min
May 27, 9:13 PM CDTSpecial Weather StatementMEGShelby32 min
May 27, 9:15 PM CDTSpecial Weather StatementMEGBenton, Carroll, Henry60 min
May 27, 9:18 PM CDTSpecial Weather StatementMEGHaywood, Madison27 min
May 27, 9:42 PM CDTSpecial Weather StatementMEGChester, Henderson, Madison33 min
May 27, 10:13 PM CDTSpecial Weather StatementMEGCarroll, Chester, Decatur, Henderson, Madison47 min
May 27, 10:16 PM CDTSpecial Weather StatementMEGFayette, Hardeman29 min
May 27, 10:59 PM CDTSpecial Weather StatementMEGChester31 min
May 27, 11:00 PM CDTSpecial Weather StatementMEGDecatur, Henderson45 min
May 27, 11:21 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy54 min
May 28, 12:16 AM CDTSpecial Weather StatementMEGHardin, McNairy44 min
May 27, 7:27 PM CDTAreal Flood AdvisoryMEGCraighead, Mississippi, Poinsett3 hr
May 27, 7:41 PM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett34 min
May 27, 8:25 PM CDTSpecial Weather StatementMEGMississippi35 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.